Hey guys, perhaps this is just part of changing meds and the strain on my body, but I can't remember feeling so much depression in a while. I have some mild w/d, fatigue, pain etc. but the depression is the worst. Anyone else experience this w/ med change? I may be dropping down slightly in terms of overall dose - don't know - that could account for depressive symptoms perhaps..
What meds. have you changed from and to? I can imagine that a change in many of the meds that we take, can have this affect on a person. If you think about how the Drs. say that it takes so long to get the full affect of a new med. and that it takes just as long to come off of meds. as well...it tells me that there is a period of time that the meds aren't working completely as they should but are kind of working, if that makes sense. I would think that during those periods of times, that a persons side affects would differ from what the meds. have on you, when they are fully affective. Also, if you are comming off of one at the same time that you are starting another, you could experience side affects from the 2 meds. mixing.
Have you talked to your Dr. about this yet? You can also ask your pharmacist if depression is a side affect of what you are using right now. I know I get a lot of help from my pharmacist.
I know that my answer is just a guess on my part, but I wanted to give you my thoughts on this and hope that you are getting help for your depression.
You are in my prayers,
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
confused I am sure changing meds, of course depending on the meds could contribute. Have to keep in mind we are not in the best postion to keep depression at bay to begin with. I would be asking the doctor if this continues. Depression on top of CP is miserable. Good luck & I hope this does not last for you. I will keep you in my thoughts. Sammy
As a general rule, depression and PM go hand in hand. Not only do CPers have the constant pain they have to battle, but the meds can often contribute to depression. Most PM offices are littered with depression brochures and etc. for a reason.
Pain meds effect the CNS. This also has an impact on your natural endorphins and natural hormone levels. T levels tend to plummet (in both men and women)....T is associated with good well being. Many on pain meds who are also on depression meds, often are able to stop taking them once they start HRT.
Because you've just been through a very traumatic experience and extreme physical stress, your natural levels have to be bouncing all over the place. I'm not surprised in what you report. I would talk to your GP about it. It will probably get better once you stabilize. However, you may need supplementation, especially since your med levels are so high. As a general rule, the higher your pain meds, the greater the effect on CNS....It's very proportional. It's also the case with the GI tract & etc. It's all related.
With CP, there tends to be strong correlation between these issues and I would strongly encourage you to talk to your Doc about it. However, I would let myself get stabilized first...Your body is going through a lot right now.
I completely agree that pain and depression go hand in hand. And I also believe that med changes can have an impact. Especially if the coverage is not up to par, or you are having any w/d symptoms during the transition.
I also know that you've had other worries and concerns (money, living arrangements, work, etc.) on top of it all. So in a nutshell, I'm not surprised that you have felt the effects. I'm not sure what kind of mental/emotional health support you have, right now. But, if you don't already have some sort of regular therapy and/or meds in your regimine, I think it would be a good idea. If you already have something of this nature in place, then a temporary increase in meds or sessions might be helpful.
I wish you the best while you are going through this transition. I am not sure if you are a religious/spiritual type of person, but if it's OK with you, and doesn't offend at all, I'd gladly add you to my prayer list. Hang in there, CMP/MM
Quick post b/c I'm on my way to acupuncture. Just wanted to report that I'm doing better today [I actually starting crying during acupuncture last night - that was a first]. I don't feel well, but def. feel like I am beg. to stabilize. I've been able to begin cutting down on the Bts as well, which is good [not that I've felt much of a difference from them]. Not drenched in sweat today either. And, instead of feeling like an 18 wheeler rolled over me, I feel more like I have been hit by a pickup or van....;-) Hope acupuncture helps again..Don't think I will be crying during this session.
Thanks to everyone for the support. Not feeling thrilled with life by any means, but I don't feel like I'm in the depths of despair either. Cmpgrl, no, not religious - perhaps a little spiritual, but I certainly don't mind you putting me in your prayers. I appreciate it.
When I went on the meds, some dysphoria I had experienced for a long time lifted. I imagine that if I'm sensitive to the anti-depressant effects of the meds, I'm just as sensitive to the effects of dropping down on the dose.
Last edited by Confused089; 09-10-2008 at 08:42 AM.
Ex, trust me, once I get stabilized [I think the acupuncture helped - I'm disappointed no one is available tomorrow or Monday], I'm going to be a lot happier with this regimen. I am pretty excited about only having two meds to worry about. I'm hoping we'll be able to slowly lower the dose - this is one of the reasons I'm putting up w/ a little more w/d this weekend and trying to drop down on the BTs even though I still feel w/d. If my dose were lower, I might not be quite as willing to go through this now.
Last edited by Confused089; 09-01-2008 at 01:48 PM.
The timing will still need to be worked out by the doctor however since it doesn't last 12 hrs.
I'm not surprised. This is why your Doc is having you come in for weekly appts. It may take a couple of appointments to get completely dialed in. Then, the Doc will more than likely put you back on the standard monthly appointment schedule.
Do you rec. keeping a record of pain and use of BTs to help at next visit. I'm not sure how valuable a pain record would be since I'm experiencing some w/d [tho I def. notice the 12 hr issue]. I haven't reached a stable dose of BTs yet either. I just find I'm able to use less - presumably the use of BT's will level out as I get more stable. In short, not sure it makes sense to keep records until things have stabilized a bit more.
Personally, I think any time you can keep good records / a journal of your pain and related treatment, the better. Yes, once you get stabilized, the data will be more important, but any info for the Doc to consider, is good.
The worst of the WD will be over soon, but @ your next appt, you may still have some comfort issues, thus, this type of information may very well be useful. The main sign that WDs are declining is the declining reliance of BT meds....Back to a more "normal" level, if there is such a thing. For example, my Doc kept increasing my dose (on LA) until my BT usage came down to a level he was comfortable with.
Thanks, that's helpful. I kind of wondered how to interpret my declining use of BTs. I'm still in w/d and in pain, but I'm dropping down anyway [and not exactly consciously - just don't feel the need as much]. We'll have to see how my dr. feels - I'm sure she already feels my dose is quite high [which it is]. She may be surprised that I'm still experiencing wd and having to take more BT meds after increasing my dose. We'll see. I'm not thrilled about going higher w/ the LA dose (tho it seems *so* much more effective than the BTs mg for mg),
I know see why it probably made little diff. if I got brand or Malinkrodgt during this time.....
Last edited by Confused089; 09-01-2008 at 01:45 PM.
She may be surprised that I'm still experiencing wd and having to take more BT meds after increasing my dose.
I'm not sure....And don't be surprised if that's not the case. These things take time, and your Doc knows this. You didn't get to these levels / this point quickly, and you won't go down quickly either. This is why you're experiencing some of these depressive issues...It's a big toll on your body and you just have to let nature run it's course. Please make sure you're eating well and getting as much rest as you can...Both will only help things.
Can you enlighten me to exactly what the acupuncture does for you? I've never tried it and it might be something I will look into. Also, I assume just like everything else in the world, there are good ones and not so good ones.